Already have an account? Sign in.

 Remember Me | Forgot Your Password?

St John’s Wort Can Be As Dangerous As Prescription Antidepressants

July 15, 2015: 12:00 AM EST
Australian researchers who studied adverse drug reactions have found that taking the herbal depression remedy St John's Wort with a commercial antidepressant can lead to serious side effects. The researchers also found that adverse reactions were the same for people who took St John's Wort as for those who took the antidepressant fluoxetine. St John's Wort can cause dangerous increases in body temperature and blood pressure, as well as anxiety, panic attacks, dizziness, vomiting, amnesia and aggression. The researchers said their findings suggest that bottles of St John’s Wort should have improved warnings about potential adverse reactions.
Claire L Hoban et al., "A comparison of patterns of spontaneous adverse drug reaction reporting with St. John's Wort and fluoxetine during the period 2000-2013. ", Clinical and Experimental Pharmacology and Physiology, July 15, 2015, © Wiley Publishing Asia Pty Ltd
Domains
HEALTH & WELLNESS
Body
Food & Nutrition
Mind
Depression
Alternative Therapies
Brain
Pills & Supplements
Geographies
Worldwide
Asia-Pacific
Australia
Categories
Research, Studies, Advice
Developed by Yuri Ingultsov Software Lab.